MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ROLLER PUMP 85 - ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ROLLER PUMP 85 - ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-95-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report that, during a procedure, the cardioplegia roller pump 85 no longer worked.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H11: livanova deutschland manufactures the roller pump 85.Through follow up, livanova was informed that alarm was displayed in red during priming.The pump stopped turning.The pump could not be started and no rpm was displayed on the cockpit, only dashes.No test was done to verify if the pump remained controllable via the backup control panel (ccu).The device was restarted and this solved the issue.Serial read out (real time device parameters and setting recording file) of the pump was collected if any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: the cockpit logs were analyzed and confirmed that the error message "cu (control unit) cpl (cardioplegia)-b" defect associated with the error code 4462 was displayed on the cockpit making the user aware of the issue.The 4462 error code indicates that the ccu2 (control unit of the backup control unit 2 associated with the cpl-b pump) was lost for 7 seconds.Complaints database analysis revealed no similar event since unit installation in 2023 and no adverse and concerning trends about the reported failure mode have been triggered by periodical complaints statistical analysis.Based on the current level of information and considering that the issue never reoccurred, it cannot be ruled out that the most likely root causes are the following based on software exceptions: ccu2 was working fine without any defect on the screen and no black screen scenario but does not send ¿livetick¿ can message.False alarm coming from cockpit (wrong monitoring of cu can messages leading to wrong assumption on missing cu).

Brand Name
ROLLER PUMP 85 - ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key21411424
Report Number9611109-2025-00058
Device Sequence Number9518626
Product Code DTQ
UDI-Device Identifier04033817903086
UDI-Public(01)04033817903086(11)231020
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-95-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown